Conference Program

Our 2022 Leading Forward Together Conference Committee has designed a specialized program that will provide you with exemplary professional learning that you won’t want to miss.

Program Highlights

World renowned speaker, board presentations, parallel sessions, networking opportunities

  • World renowned speaker – Keynote address from Sheila Watt-Cloutier: Environmental, Cultural and Human Rights Advocate.
  • Parallel sessions – Opportunities to learn with and from colleagues on topics aligned with conference subthemes: fostering allyship with traditionally underserved communities and restructuring versus destructuring.
  • Board presentations – Learn about how three district school boards are bringing student voice to their equity work.
  • Networking opportunities – Opportunities to collaborate and share practices that will enhance outcomes and well-being for students from across the province.

Parallel Learning Sessions Interactive Workshops Ignite Sessions

Conference sub-themes are fostering allyship with traditionally underserved communities and restructuring versus destructuring

Keynote Speaker Sheila Watt-Cloutier

Re-imagining a New Way Forward with Intention

“We must now speak environment, economy, foreign policy, health and human rights in the same breath,” says Sheila Watt-Cloutier.

In this truly globe-spanning talk, Watt-Cloutier provides a clear, meaningful, and comprehensive understanding of the way these issues are interconnected, and what it means for the future of our planet. Speaking on leadership, she shows how your organization fits into the grand scheme of things, and organizations can fulfill their mandate by understanding how the local connects to the global, and vice versa.

With a focus on solutions, Watt-Cloutier brings the realities of the Arctic―where Inuit today face profound challenges to their environment, their economy, their health and their cultural well-being―to light. The challenges they face are clearly connected to the industries we support, the disposable world we have become, and the non-sustaining policies we create. Because her Inuit culture faces the most extreme challenges of globalization, Watt-Cloutier speaks from firsthand experience, and couples that with her extensive experiences as a global leader. 

Watch Sheila's past discussion on Environmental and Human Rights Activism

Biography

Nobel Peace Prize nominee Sheila Watt-Cloutier is in the business of transforming public opinion into public policy. Experienced in working with global decision-makers for more than a decade, Watt-Cloutier offers a new model for 21st century leadership. She speaks with passion and urgency on the issues of today — the environment, the economy, foreign policy, global health, and sustainability — not as separate concerns, but as a deeply interconnected whole. At a time when people are seeking solutions, direction, and a sense of hope, this global leader provides a big picture of where we are and where we're headed.

Widely recognized for her influential work, Watt-Cloutier gave a TEDx Talk in 2016 titled “Human Trauma and Climate Trauma as One”. She is also the author of the memoir, The Right to Be Cold: One Woman's Story of Protecting Her Culture, the Arctic and the Whole Planet, which was nominated for the 2016 BC National Award for Canadian Non-Fiction and the Shaughnessy Cohen Prize for Political Writing. In 2017, the book was shortlisted for CBC Canada Reads, defended by Chantal Kreviazuk. Watt-Cloutier was also shortlisted for the Kobo Emerging Writer Prize. 

 

Day Schedule

Time                      Length Activity
8:00 a.m. 45 minutes Registration
8:45 a.m. 15 minutes  Conference Introduction 
9:00 a.m.   75 minutes 

Keynote:

Re-imagining a New Way Forward with Intention

10:15 a.m.  15 minutes  Break 
10:30 a.m. 90 minutes  Parallel Learning Sessions 
12:00 p.m.  60 minutes  Lunch 
1:00 p.m. 75 minutes  Board Presentations on Student Voice
2:15 p.m. 15 minutes  Break 
2:30 p.m. 90 minutes  Parallel Learning Sessions